Tamsulosin-induced severe hypotension during general anesthesia: a case report.
Introduction: Tamsulosin, a selective alpha1-adrenergic receptor (alpha1-AR) antagonist, is a widely prescribed first-line agent for benign prostatic hypertrophy (BPH). Its interaction with anesthetic agents has not been described. Case Presentation: We report the case of 54-year-old Asian man undergoing elective left thyroid lobectomy. The only medication the Patient was taking was tamsulosin 0.4 mg for the past year for BPH. He developed persistent hypotension during the maintenance phase of anesthesia while receiving oxygen, nitrous oxide and 1% isoflurane. The hypotension could have been attributable to a possible interaction between inhalational anesthetic and tamsulosin. Conclusion: Vigilance for unexpected hypotension is important in surgical Patients who are treated with selective alpha1-AR blockers. If hypotension occurs, vasopressors that act directly on adrenergic receptors could be more effective.
Journal of Medical Case Reports
(2010). Tamsulosin-induced severe hypotension during general anesthesia: a case report.. Journal of Medical Case Reports, 4, 365.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_anaesth/60